Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 29, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 29, 2021, 12:48 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 12:48 PM EDT (16:48 UTC)
Expired
Jun 29, 2021, 1:15 PM EDT
In force
27 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 151 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2519 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS82 KMFL 291648
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1248 PM EDT Tue Jun 29 2021
 
FLZ069-070-291715-
Coastal Collier County FL-Inland Collier County FL-
1248 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
115 PM EDT...

* At 1248 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Vineyards, or near Naples,
  moving northwest at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Naples, Ave Maria, Golden Gate Estates, Naples Park, Orangetree,
  Naples Manor, Golden Gate, East Naples, Lely Resort, Big Corkscrew
  Island, West Toll Gate On Alligator Alley, Vineyards, North Naples,
  Pelican Bay, Corkscrew Swamp Sanctuary, Lely and Quail Creek
  Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8157 2643 8156 2635 8141
      2607 8171 2612 8184
TIME...MOT...LOC 1648Z 116DEG 20KT 2620 8175 

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:55 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 29, 10:55 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1055 AM EDT Tue Jun 29 2021

.UPDATE...

A moist and unstable airmass remains in place across South Florida
this morning as a plume of moisture continues to advect into South
Florida. At the surface, the Bermuda High continues to remain in
firm control with a resultant southeasterly flow that continues to
prevail across the area. With the onshore flow and saturated
airmass, it has been yet another muggy and humid start to the day
across South Florida. Dewpoint temperatures remain in the middle to
upper 70s and a precipitable water value of 2.19 inches was recorded
on this morning's 12z MFL upper air sounding. Shower and
thunderstorm activity has continued over the Atlantic waters and
portions of the East coast metro areas this morning. However the
greatest coverage of showers and thunderstorms will begin to
transition from the East coast metro areas and Atlantic waters to
the interior and Gulf coast during the afternoon and evening hours.

There is the potential for stronger storms this afternoon across the
interior and the Gulf coast. Looking at current visible imagery
trends, there has been some clearing of high-level clouds across the
interior and Gulf coast this morning that may allow for efficient
insolation and diurnal heating over the next several hours.
Forecasted CAPE values from forecast soundings as well as the Storm
Prediction Center show SBCAPE values upwards of 4000 j/kg over the
interior and Gulf coast this afternoon. The 12z MFL upper air
sounding from this morning also showed a moist profile in the
vertical column, with a decent lapse rate of 6.7 c/km. 500mb
temperatures are forecast to be around -8 to -9 C across the
interior and Gulf coast today, with a freezing level close to 14,000
feet. Thus, small hail is certainly possible with the strongest
vertical columns today. Gusty winds will also be possible this
afternoon, as DCAPE values remain modest for an isolated strong wind
gust or two with the strongest storms. Frequent lightning and
torrential rainfall will also be possible today with any
thunderstorm that develops. Heavy rainfall may lead to localized
flooding, especially in locations that experience training or
backbuilding of convection.

High temperatures this afternoon will remain around seasonal values,
with the cloud cover as well as showers and thunderstorms acting to
keep temperatures near normal.

&&

.PREV DISCUSSION... (Issued 750 AM EDT Tue Jun 29 2021)

AVIATION(12Z TAFS)...

Prevailing easterly flow today across all area terminals. Showers
and thunderstorms will be possible this morning over the east coast
and Atlantic waters. Coverage of showers and thunderstorms will
shift westwards to the interior and Gulf coast this afternoon and
evening. Low cigs and vis will be possible if a shower or
thunderstorm move directly over terminals. Once confidence increases
with impacts and timing, TEMPOs will be added with amendments.
Shower coverage increases overnight once again on the east coast.

PREV DISCUSSION... (Issued 343 AM EDT Tue Jun 29 2021)

AVIATION(06Z TAFS)...

Increasing showers and thunderstorms may bring periods of reduced
vis/cigs as the steady moderate ESE flow pushes moisture into the
Atlantic terminals. SHRA/TSRA will be possible for the eastern
terminals during the late morning/early afternoon hours. Best
chances of category impacts will move to APF after 19Z as
convection focuses over the west coast.

PREV DISCUSSION... (Issued 253 AM EDT Tue Jun 29 2021)

HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY...
WET CONDITIONS CONTINUE THROUGH FOURTH OF JULY WEEKEND...

SHORT TERM...
Models depict a dominant ridge of high pressure centered across the
central/west Atlantic, with its western ridge periphery extending
into the Florida peninsula. Over the NE Gulf, an upper level low
continues to pull moisture aloft across the peninsula from south to
north, with an increasing trend in moisture through Wednesday.
Meanwhile, the remnants of Danny are moving further inland over
South Carolina, with no significant impacts over the local weather.

The ridge will keep steady moisture advection from the Atlantic and
Caribbean waters, with the 00z MFL sounding data showing PWATs
around 1.78 inches. Model soundings suggest PWATs of up to 2 inches
by this afternoon, which could translate into good potential for
localized flooding with the heaviest downpours, backbuilding and
training of showers. The synoptic flow will bring the best POPs, 70-
80 percent, over interior and west coast areas. However, late
morning/early afternoon convection may initiate near the Atlantic
metro areas with daytime heating and then push west. Thus, can not
rule out a few strong cells affecting the east coast metro areas
during this time. Model lapse rates seem to remain around 6-7 C/km,
along with modest instability, which could support a few strong
cells.  Primary hazards will again be heavy rainfall, localized
flooding, frequent lightning, and gusty winds.

Similar synoptic setup continues on Wednesday but with even higher
POPs, as the aforementioned upper low slowly migrates into the Fl/Ga
border and keeps the steady flow of moisture aloft from south to
north. POPs increase into the 80-85 percent range for much of SoFlo
in the afternoon. All in all, a generally wet regime is expected to
dominate the short term period.

Despite the active weather pattern, daytime heating should remain
efficient enough to keep max temps in the upper 80s to low 90s
today. Then the broader rain coverage on Wednesday may keep highs a
little bit cooler, mid to upper 80s for the most part.

LONG TERM...
High pressure over the Western Atlantic Waters will shift
southward into the Bahamas late this week into the Fourth of July
Weekend, as a mid to upper level trough over the Northern United
States shifts into the Central United States. This will allow for
the steering flow to become more southerly over South Florida late
this week into this weekend. This will keep the tropical moisture
in place over South Florida through the Fourth of July weekend
allowing for scattered to numerous POPs with the highest threat
over the Lake Okeechobee region.

The PWAT values will also be in the 1.9 to 2.1 inch range over
South Florida late this week into the Fourth of July Weekend.
These PWAT values means that some of the thunderstorms could
produce heavy rainfall late this week into the Holiday weekend
over South Florida which could lead to some minor to localized
flooding.

Will also continue to keep an eye on the tropics late this week
into the Fourth of July Weekend. At this time, NHC is giving the
tropical disturbance over the Central Atlantic waters a 40 percent
chance of development in the next 5 days as it moves to the west
northwest direction. There is also another tropical wave behind it
that the long range GFS model is trying to develop, but the other
long range models do not have anything developing from this wave.
At this time, it is too earlier to determine if any of these
tropical waves will have any affect to South Florida weather
through Fourth of July weekend. We will continue to monitor these
tropical waves very closely through rest of this week into the
Fourth of July weekend.

AVIATION(06Z TAFS)...
ESE flow with periodic SHRA will continue through the period,
and TSRA will be possible for the eastern terminals during the
morning/early afternoon hours. By early afternoon, convection
should become focused over inland areas and spread westward toward
the Gulf Coast, and impacts will be possible at APF with this
activity.

MARINE...
Steady easterly-southeasterly winds will prevail until Wednesday,
then veering to a more southerly flow on Thursday as a ridge
migrates further to the east of Florida. Showers and thunderstorms
are expected each afternoon and evening, with an afternoon sea
breeze shifting nearshore winds onshore each day. Short periods of
gusty winds and rough seas will accompany any thunderstorm that
may

BEACH FORECAST...
Steady moderate easterly winds will bring a high risk of rip
currents for all beaches of Palm Beach county today, and moderate
conditions for Broward beaches. Elevated risk of rip currents may
continue on Wednesday and into the later part of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  87  77  88 /  50  70  40  80
West Kendall     76  86  76  89 /  50  70  40  80
Opa-Locka        76  87  76  89 /  50  80  40  80
Homestead        76  86  75  88 /  50  70  50  70
Fort Lauderdale  77  85  76  87 /  60  70  40  70
N Ft Lauderdale  76  86  76  87 /  60  70  40  80
Pembroke Pines   76  87  75  87 /  50  70  40  80
West Palm Beach  76  87  76  88 /  50  60  40  80
Boca Raton       78  87  76  88 /  60  60  40  70
Naples           74  86  74  88 /  50  90  50  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.

AM...None.
GM...None.
&&

Update/Aviation...Hadi
Today through Wednesday and Marine...AR
Wednesday Night through Monday...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 29, 10:18 AM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1018 AM EDT Tue Jun 29 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1018 AM EDT Tue Jun 29 2021

...NUMEROUS SHOWERS AND THUNDERSTORMS POSSIBLE...
...HIGH RISK OF RIP CURRENTS PALM BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the beaches
of Palm Beach county. There is also a moderate risk of rip currents
along the beaches of Broward and Miami-Dade counties.

Thunderstorms: Scattered to locally numerous thunderstorms are
likely today primarily across interior and southwest coast this
afternoon and evening with isolated to scattered thunderstorms also
possible along east coast primarily during the morning and
overnight hours. Main concerns are occasional to frequent lightning
strikes, gusty winds, small hail, and locally heavy rainfall
particularly with interior and west coast storms in the afternoon and
evening.

Waterspouts: Waterspouts will be possible with showers and storms
over the local waters today.

Wind: Strong wind gusts are possible along the Gulf coast and
interior with strongest storms this afternoon and evening.

Hail: Small hail is possible along the Gulf coast and interior with
strongest storms this afternoon and evening.

Flooding: Localized flooding is possible with the heaviest showers
and thunderstorms today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The elevated risk of rip currents will continue through mid week
across portions of the Atlantic coast before gradually subsiding by
late week.

Rain Chances will remain above normal for much of this week with
occasional lightning strikes, gusty winds, and localized flooding
possible. The chances of thunderstorms remain elevated at this time
for the upcoming holiday weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 29, 12:46 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
1246 PM EDT Tue Jun 29 2021

FLZ066-067-070-291730-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
1246 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND SOUTHERN
HENDRY COUNTIES UNTIL 130 PM EDT...

* At 1246 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Hendry
  Correctional, or 17 miles south of Montura, moving northwest at 10
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Immokalee, Ave Maria, Hendry Correctional, Felda, Keri, Bunker Hill
  and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2646 8088 2621 8106 2631 8134 2643 8156
      2663 8136
TIME...MOT...LOC 1646Z 115DEG 10KT 2639 8110

KELLY
Special weather statement, Jun 29, 12:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1248 PM EDT Tue Jun 29 2021

FLZ069-070-291715-
Coastal Collier County FL-Inland Collier County FL-
1248 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
115 PM EDT...

* At 1248 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Vineyards, or near Naples,
  moving northwest at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Naples, Ave Maria, Golden Gate Estates, Naples Park, Orangetree,
  Naples Manor, Golden Gate, East Naples, Lely Resort, Big Corkscrew
  Island, West Toll Gate On Alligator Alley, Vineyards, North Naples,
  Pelican Bay, Corkscrew Swamp Sanctuary, Lely and Quail Creek
  Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8157 2643 8156 2635 8141
      2607 8171 2612 8184
TIME...MOT...LOC 1648Z 116DEG 20KT 2620 8175

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:46 AM EDTRip Current StatementMFLPalm Beach17 hr
Jun 29, 11:57 AM EDTSpecial Marine WarningMFL48 min
Jun 29, 12:46 PM EDTSpecial Weather StatementMFLHendry44 min
Jun 29, 12:49 PM EDTSpecial Marine WarningMFL56 min
Jun 29, 12:53 PM EDTSpecial Weather StatementMFLBroward52 min
Jun 29, 12:56 PM EDTSpecial Marine WarningMFL49 min
Jun 29, 1:29 PM EDTSpecial Weather StatementMFLCollier46 min
Jun 29, 1:37 PM EDTSpecial Marine WarningMFL38 min
Jun 29, 1:51 PM EDTSpecial Weather StatementMFLCollier39 min
Jun 29, 1:53 PM EDTSpecial Marine WarningMFL52 min
Jun 29, 2:31 PM EDTSpecial Weather StatementMFLCollier59 min
Jun 29, 3:26 PM EDTSpecial Marine WarningMFL64 min
Jun 29, 4:50 PM EDTSpecial Weather StatementMFLGlades40 min
Jun 29, 5:17 PM EDTSpecial Weather StatementMFLBroward43 min
Jun 29, 5:18 PM EDTSpecial Marine WarningMFL27 min
Jun 29, 5:26 PM EDTSevere Thunderstorm WarningMFLMiami-Dade19 min
Jun 29, 6:56 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jun 29, 7:52 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.